Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS La Crosse, WI

April 3, 2011Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 3, 2011, 8:26 AM CDT for Monroe County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 8:26 AM CDT (13:26 UTC)
Expired
Apr 3, 2011, 9:00 AM CDT
In force
34 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, WI

The radar

The La Crosse radar (KARX), 42 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 8:35 AM CDTHAIL 1Sparta, WIDIME TO QUARTER SIZE HAIL
Apr 3, 8:42 AM CDTHAIL 0.51 Sw Tomah, WI1.5 MILES SOUTHWEST OF INTERSECTION OF HWY 12 AND 21

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS53 KARX 031326
SVRARX
WIC081-031400-
/O.NEW.KARX.SV.W.0003.110403T1326Z-110403T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
826 AM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 900 AM CDT

* AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR I 90 EXIT 25...OR NEAR SPARTA...
  MOVING EAST AT 45 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MC COY AND JACKSON PASS AROUND 835 AM...
  TUNNEL CITY AND RIDGEVILLE AROUND 840 AM...
  TOMAH AND I 90 EXIT 43 AROUND 845 AM...
  OAKDALE AND I 90 AND I 94 INTERCHANGE AROUND 850 AM...
  SHENNINGTON AND MILL BLUFF STATE PARK AROUND 855 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032
TIME...MOT...LOC 1325Z 260DEG 39KT 4393 9079
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
4 follow-up statements
023 
WWUS53 KARX 031332
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 AM CDT SUN APR 3 2011

WIC081-031400-
/O.CON.KARX.SV.W.0003.000000T0000Z-110403T1400Z/
MONROE WI-
832 AM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 900 AM CDT...

AT 823 AM CDT...SPOTTERS REPORTED HALF INCH DIAMETER HAIL IN THE 
CITY OF SPARTA.

AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR I 90 EXIT 28...OR NEAR SPARTA...
MOVING EAST AT 45 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUNNEL CITY AND RIDGEVILLE AROUND 840 AM...
  TOMAH AND I 90 EXIT 43 AROUND 845 AM...
  I 90 AND I 94 INTERCHANGE AND OAKDALE AROUND 850 AM...
  MILL BLUFF STATE PARK AND WYEVILLE AROUND 855 AM...
  SHENNINGTON AROUND 900 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032
TIME...MOT...LOC 1331Z 260DEG 39KT 4394 9070
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
699 
WWUS53 KARX 031337
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
837 AM CDT SUN APR 3 2011

WIC081-031400-
/O.CON.KARX.SV.W.0003.000000T0000Z-110403T1400Z/
MONROE WI-
837 AM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 900 AM CDT...

AT 823 AM CDT...SPOTTERS REPORTED HALF INCH DIAMETER HAIL IN THE 
CITY OF SPARTA.

AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR JACKSON PASS...OR 7 MILES SOUTHWEST
OF TOMAH...MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOMAH AND I 90 EXIT 41 AROUND 845 AM...
  OAKDALE AND I 90 94 EXIT 48 AROUND 850 AM...
  MILL BLUFF STATE PARK AND SHENNINGTON AROUND 855 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032
TIME...MOT...LOC 1337Z 262DEG 41KT 4394 9059
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
889 
WWUS53 KARX 031348
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
848 AM CDT SUN APR 3 2011

WIC081-031400-
/O.CON.KARX.SV.W.0003.000000T0000Z-110403T1400Z/
MONROE WI-
848 AM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 900 AM CDT...

AT 835 AM...A TRAINED WEATHER SPOTTER IN SPARTA REPORTED QUARTER 
SIZE HAIL.

AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR I 90 EXIT 41...OR NEAR TOMAH...
MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILL BLUFF STATE PARK AND SHENNINGTON AROUND 855 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032
TIME...MOT...LOC 1347Z 262DEG 41KT 4394 9041
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
085 
WWUS53 KARX 031403
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 AM CDT SUN APR 3 2011

WIC081-031413-
/O.EXP.KARX.SV.W.0003.000000T0000Z-110403T1400Z/
MONROE WI-
903 AM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4377 9091 4404 9090 4409 9031 4376 9032
TIME...MOT...LOC 1348Z 262DEG 41KT 4394 9039

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:33 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 3, 3:33 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
333 AM CDT SUN APR 3 2011

.SHORT TERM...TODAY THROUGH TUESDAY
MAIN FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TODAY AND
POTENTIAL NEED FOR A WIND ADVISORY FOR MONDAY.

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED TROUGHING OVER THE NORTHERN ROCKIES AND RIDGING FROM THE
SOUTHERN PLAINS INTO MINNESOTA. UNDERNEATH THE UPPER RIDGE...
PROFILER DATA SHOWED 850MB WINDS OF 40-65 KT FROM THE CENTRAL PLAINS
INTO SOUTH CENTRAL MN OUT OF THE SOUTHWEST. THESE WINDS ARE
ADVECTING MUCH WARMER AIR. NOTE THAT TOP AND OAX FROM THEIR 00Z
SOUNDINGS HAD 850MB TEMPS AROUND 13C WHEREAS MPX WAS AT 0C. MOISTURE
IS ALSO ACCOMPANYING THE WARM AIR...WITH MODELS SHOWING 850MB
DEWPOINTS OVER IOWA AT 00Z OF -2 TO -10C AND NOW AS OF 08Z UP TO
0-4C. ON THE NORTHERN EDGE OF THIS STRONG WARM MOISTURE
ADVECTION...PRECIPITATION HAS BROKEN OUT FROM CENTRAL AND SOUTHEAST
MINNESOTA INTO WESTERN WISCONSIN. PLENTY OF MID AND HIGH CLOUDS
EXISTS ACROSS MUCH OF THE FORECAST AREA...ALSO AIDED BY RIGHT
ENTRANCE REGION SUPPORT FROM A 120-130 KT UPPER JET OVER MICHIGAN.
THE MID AND HIGH CLOUDS SCATTER OUT ACROSS SOUTH DAKOTA...NEBRASKA
AND SOUTHERN IOWA BEING FARTHER REMOVED FROM THE RIGHT ENTRANCE
REGION AND ISENTROPIC LIFT TAKING PLACE. AT THE SURFACE...A 990MB
LOW WAS PRESENT OVER NORTHEAST NEBRASKA.

TODAY AND TONIGHT...UPPER TROUGHING OVER THE PACIFIC NORTHWEST IS
PROGGED TO MARCH EASTWARD...REACHING EASTERN MINNESOTA BY 12Z
MONDAY. AS WOULD BE EXPECTED...500MB HEIGHTS FALL QUITE A BIT...40
TO 80 METERS TODAY AND AN ADDITIONAL 130 TO 160 METERS TONIGHT.
NORMALLY THIS AMOUNT OF HEIGHT FALLS WOULD IMPLY POTENTIAL FOR A
SIGNIFICANT EVENT...ESPECIALLY TONIGHT. HOWEVER...THE POSITIVE TILT
TO THE TROUGH REALLY SEEMS TO PREVENT THIS DYNAMICAL FORCING FROM
BEING REALIZED. NONETHELESS...THE SURFACE LOW OVER NORTHEAST
NEBRASKA DOES DEEPEN SLIGHTLY AS IT TRACKS ACROSS NORTHERN IOWA
TODAY AND INTO NORTHERN LOWER MICHIGAN TONIGHT. THIS DEEPENING WILL
SET THE STAGE FOR BREEZY SOUTHEAST WINDS THIS MORNING AND WEST WINDS
TONIGHT. AS FAR AS PRECIPITATION WITH THE TROUGH...WING OF WARM
ADVECTION PRECIPITATION GOING ON EARLY THIS MORNING IS EXPECTED TO
LIFT NORTHEAST AND EAST THROUGH THE MORNING...EVENTUALLY OUT OF THE
CWA. ONE ITEM OF INTEREST IS THAT THE HRRR...GFS AND NAM ALL HINT AT
CONVECTION INITIATING BETWEEN 13-16Z OVER OUR FAR EASTERN CWA AND
NEAR I-39. THIS CONVECTION IS ON THE NOSE OF CAPPING WHICH WILL BE
BUILDING OVER THE AREA THROUGH THIS AFTERNOON. THE AFTERNOON LOOKS
TO BE DRY UNDER THE CAPPING...BUT MAY SEE PLENTY OF FLAT CUMULUS
DEVELOP AT THE BASE OF THE CAP AS LOW LEVEL MOISTURE ADVECTS IN.
SHOULD SEE A WARM AFTERNOON...ESPECIALLY WEST OF THE MISSISSIPPI
RIVER WHERE BETTER MIXING POTENTIAL EXISTS. HIGHS THERE LOOKING TO
TOP OUT IN THE 60S. MEANWHILE...TAYLOR COUNTY WILL LIKELY STRUGGLE
TO REACH THE MID 40S. TONIGHT...WITH THE STRONG 500MB HEIGHT FALLS
COMING IN AND PRESENCE OF LOW TO MID-LEVEL FRONTOGENESIS BEHIND THE
SURFACE LOW...COULD SEE SOME LIGHT RAIN. KEPT CHANCES DOWN IN THE
20-30 PERCENT RANGE...THOUGH...GIVEN THE GENERAL LACK OF MUCH QPF
OUTPUT FROM MODELS. PLAN ON TEMPERATURES TO COOL DOWN QUITE A BIT
TONIGHT IN THE WAKE OF THE SYSTEM...NOTED BY 850MB TEMPS DROPPING
FROM 6-12C AT 00Z TO -2 TO -5C AT 12Z.

MONDAY...WINDY IS THE WORD THAT WILL DESCRIBE TOMORROW. CONTINUED
COLD ADVECTION NOTED BY 850MB TEMPS DROPPING TO -5 TO -8C...THE
HIGHER SUN ANGLE ALLOWING FOR BETTER MIXING AND A TIGHT PRESSURE
GRADIENT BEHIND THE SURFACE LOW ALL POINT TO A WINDY SCENARIO.
ALSO...THE POTENTIAL EXISTS FOR SOME WEAK COLD CONVEYOR BELT SHOWERS
WHICH WITH AN INVERTED-V PROFILE AT AND BELOW 900MB COULD AID IN
LOCALLY ENHANCED GUSTS. MOMENTUM TRANSFER ON SOUNDINGS SUGGESTS
POTENTIAL FOR GUSTS IN THE 32-37 KT RANGE ACROSS MUCH OF THE
FORECAST AREA. THIS IS OF COURSE CLOSE TO THE 39 KT GUST PORTION OF
THE WIND ADVISORY CRITERIA. EVEN IF WE DO NOT MEET THE GUST
PORTION...THE SUSTAINED SPEEDS SUGGEST A PERIOD OF AROUND 30 MPH
ACROSS MUCH OF SOUTHEAST MN AND NORTHEAST IA. 30 MPH SUSTAINED IS
THE MINIMUM CRITERIA FOR WIND ADVISORY. THEREFORE...IT IS POSSIBLE
WE MAY NEED WIND ADVISORIES. HIGHS EXPECTED TO BE MUCH COOLER THAN
TODAY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. PLANNING ON
READINGS MOSTLY IN THE 40S.

MONDAY NIGHT AND TUESDAY...CONDITIONS DRY OUT AND WINDS DECREASE
MONDAY NIGHT AS 500MB HEIGHTS RISE IN THE WAKE OF THE UPPER
TROUGH...ALONG WITH A SURFACE RIDGE OF HIGH PRESSURE BUILDING IN.
WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND 50 PERCENT OF
NORMAL AND WINDS LIGHTENING WITH THE SURFACE RIDGE...SOME OF THE
TYPICAL COLD SPOTS COULD DROP INTO THE LOW 20S. ELSEWHERE MID TO
UPPER 20S FROM GUIDANCE SEEMS REASONABLE. ON TUESDAY...MODELS PROG
THE UPPER FLOW TO TURN MORE TOWARDS ZONAL ACROSS THE CONUS. WITHIN
THE ZONAL FLOW...A FAIRLY POTENT SHORTWAVE IS INDICATED TO MOVE INTO
NORTH DAKOTA. IN RESPONSE TO THIS WAVE...LOW PRESSURE FORMS AND
DEEPENS OVER SOUTH DAKOTA...RESULTING IN WARM ADVECTION DOWNSTREAM.
FOR NOW MAINTAINED A DRY FORECAST GIVEN THE ANTECEDENT DRY AIR
MENTIONED EARLIER AND DRY FORECASTS FROM THE 02.12Z AND 03.00Z
ECMWF. BOTH THE 03.00Z GFS AND NAM PRINT OUT SOME PRECIPITATION...
BUT THINK THEY ARE TOO FAST. WITH 850MB TEMPS WARMING BACK UP
TOWARDS 0-4C BY LATE IN THE DAY AND SOME SUNSHINE...SHOULD SEE HIGH
TEMPERATURES RECOVER BACK TOWARDS NORMAL.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT

EXTENDED LOOKING MORE ACTIVE...AT LEAST FOR PRECIPITATION CHANCES...
AS THE UPPER FLOW TRANSITIONS TO A NEGATIVE PNA PATTERN. FOR THE
MOST PART...03.00Z MODELS AND ENSEMBLES ARE IN PRETTY GOOD AGREEMENT
THROUGHOUT THE PERIOD...MUCH BETTER THAN YESTERDAY. STILL HAVING
ISSUES WITH THE AMPLITUDE OF A SHORTWAVE EJECTING OUT OF THE
DEVELOPING WESTERN TROUGH ON THURSDAY NIGHT...BUT THAT IS REALLY THE
ONLY DIFFERENCE. NOW REGARDING SOME OF THE DETAILS. THE SHORTWAVE
MENTIONED ON TUESDAY COMING INTO NORTH DAKOTA IS PROGGED TO CROSS
CENTRAL MINNESOTA AND NORTHERN WISCONSIN TUESDAY NIGHT INTO
WEDNESDAY MORNING. PERSISTENT ISENTROPIC LIFT AHEAD OF THIS WAVE
SHOULD ALLOW PRECIPITATION TO MOVE ACROSS THE AREA WITH THE BEST
CHANCES NORTH OF I-90 CLOSER TO THE SHORTWAVE TRACK. HAVE RAISED
CHANCES TO 20-40 AND FURTHER INCREASES MAY BE NEEDED. A BRIEF BREAK
IN PRECIPITATION IS ANTICIPATED WEDNESDAY NIGHT AS HIGH PRESSURE
BUILDS OVER THE WESTERN GREAT LAKES. THEN FOR THURSDAY INTO THURSDAY
NIGHT...A POTENT SHORTWAVE IS INDICATED TO COME OUT OF THE
DEVELOPING WESTERN TROUGH AND HEAD TOWARDS THE AREA. THE ECMWF
REMAINS THE MOST AMPLIFIED WITH THE SHORTWAVE AND GIVEN ITS BETTER
PREDICTABILITY...THINKING IT MIGHT BE ONTO SOMETHING. HAVE INCREASED
PRECIPITATION CHANCES TO 20 TO 50 ON THURSDAY...HIGHEST IN NORTHEAST
IOWA WHICH GETS INTO THE ISENTROPIC LIFT THE EARLIEST. FURTHER
INCREASES WERE MADE FOR THURSDAY NIGHT TO 40-60. PRECIPITATION MAY
DIMINISH FOR FRIDAY AND FRIDAY NIGHT IN THE WAKE OF THE
SHORTWAVE...DEPENDING ON TIMING. STILL MAINTAINED A 30 PERCENT
CHANCE IN FOR FRIDAY IN CASE THE SHORTWAVE IS SLOWER...AS THE 00Z
ECMWF SUGGESTS. FOR NEXT WEEKEND...THERE IS STRONG MODEL AGREEMENT
THAT THE UPPER TROUGHING OVER THE WESTERN U.S. IS GOING TO START
MARCHING EAST...BUT SOME SLIGHT ISSUES WITH THE SPEED WITH THE GFS
FASTER. IN ANY EVENT...IT LOOKS LIKE A NEW LOW PRESSURE SYSTEM
DEVELOPS IN THE CENTRAL PLAINS WITH WARM ADVECTION AND MOISTURE
STREAMING BACK NORTHWARD. SATURDAY IS QUESTIONABLE WHETHER THE
MOISTURE GETS UP HERE THEN...BUT APPEARS MORE LIKELY SATURDAY NIGHT.
FOR NOW HAVE CAPPED THE PRECIPITATION CHANCES AT 50 FOR SATURDAY
NIGHT GIVEN HOW FAR IT IS IN THE FORECAST...THOUGH CONSENSUS
GUIDANCE SUGGESTS AS HIGH AS 60.

TEMPERATURES THROUGHOUT THE EXTENDED SHOULD END UP AT OR ABOVE
NORMAL GIVEN THE UPPER FLOW PATTERN TRANSITION TO THE NEGATIVE PNA
PATTERN.

&&

.AVIATION...TODAY THROUGH MONDAY

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING LIGHT
RAIN TO THE TAF SITES. A WARM FRONT LIFTED NORTH OF THE TAF SITES
EARLY THIS MORNING...WITH A LOW LEVEL FOCUSING INTO THE REGION
PRODUCING 2KM AGL SOUTH WINDS OF 40 TO 50 KTS...PER VAD WIND
PROFILER OBSERVATIONS. HAVE MAINTAINED LOW LEVEL WIND SHEAR IN THE
TAF THROUGH 13Z AT KRST AND 14Z AT KLSE. VFR TO MVFR CONDITIONS CAN
BE EXPECTED IN THE LIGHT RAIN THIS MORNING. VISIBILITIES ARE
EXPECTED TO REMAIN ABOVE 6SM IN THE LIGHT RAIN ACTIVITY. THERE IS A
CHANCE OF A FEW THUNDERSTORMS THIS MORNING AT KLSE WITH THE STRONG
LOW LEVEL JET FOCUSING INTO THE AREA. PLAN ON MVFR CEILINGS THIS
AFTERNOON. BREEZY SOUTH WINDS OF 12 TO 17KTS WILL CONTINUE THROUGH
LATE THIS MORNING. A COLD FRONT IS EXPECTED TO PUSH ACROSS THE ARA
LATE THIS AFTERNOON INTO THE EVENING HOURS SWITCHING WINDS TO THE
NORTHWEST AND INCREASING. LOOK FOR NORTHWEST WINDS TO INCREASE
TONIGHT BEHIND THE FRONT TO AROUND 20KTS...WITH GUSTS TO AROUND 30
KTS POSSIBLE. IN ADDITION...AN UPPER LEVEL TROUGH IS EXPECTED TO
MOVE ACROSS THE REGION...BRINGING A CHANCE OF LIGHT RAIN TO THE AREA
TONIGHT. PLAN ON MVFR CONDITIONS TO CONTINUE THROUGH THE OVERNIGHT
HOURS. NORTHWEST WINDS ARE EXPECTED TO BECOME RATHER STRONG ON
MONDAY...INCREASING INTO THE 20 TO 30KT RANGE MONDAY MORNING AND
CONTINUING INTO MONDAY AFTERNOON. GUSTS TO AROUND 35KTS WILL BE
POSSIBLE ON MONDAY ESPECIALLY AT KRST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...AJ
AVIATION...WETENKAMP
Hazardous weather outlook, Apr 3, 4:40 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
440 AM CDT SUN APR 3 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
440 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS MORNING...
MAINLY EAST OF THE MISSISSIPPI RIVER. LIGHTNING AND BRIEF HEAVIER
RAIN WILL BE THE MAIN HAZARDS FROM ANY STORMS THAT OCCUR.

MINOR FLOODING WILL REMAIN A CONCERN ON THE MISSISSIPPI RIVER WHERE
WATER LEVELS CONTINUE TO SLOWLY RISE TOWARD OR FURTHER ABOVE FLOOD
STAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY CONDITIONS ARE EXPECTED ON MONDAY. PLAN ON NORTHWEST WINDS
BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH. THE HIGHEST GUSTS WILL
OCCUR ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA.

FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN...ESPECIALLY
ALONG THE MISSISSIPPI RIVER. WATER LEVELS WILL CONTINUE TO SLOWLY
RISE TOWARD OR FURTHER ABOVE FLOOD STAGE THROUGH THE NEXT COUPLE
OF WEEKS ALONG THE MISSISSIPPI. THOSE WITH INTERESTS ALONG THE
MISSISSIPPI SHOULD CONTINUE TO MONITOR THE LATEST RIVER STATEMENTS
AND FLOOD FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Special weather statement, Apr 3, 8:20 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 AM CDT SUN APR 3 2011

WIZ034-041-042-031415-
JACKSON-LA CROSSE-MONROE-
820 AM CDT SUN APR 3 2011

AT 815 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKLAND...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH AND NICKEL SIZE HAIL MAY ACCOMPANY THIS
STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FARMERS VALLEY...I 90 EXIT 28...FORT MC COY...NORWALK...ST MARYS...
RIDGEVILLE AND I 90 EXIT 41.

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:54 AM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.